MAUDE Adverse Event Report: SYNERGETICS SYNERGETICS SOFT TIP CANNULA

SYNERGETICS SYNERGETICS SOFT TIP CANNULA
Model Number 30.08.25
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The silicone tip had pulled out of the needle portion of the cannula.There was also a hole in the silicone.Unable to determine if glue joint failed during normal use or if silicone caught on entry port valve.The sterilization and lot history records were reviewed and found to be acceptable.
 
Event or Problem Description
While inserting the silicone tip into the alcon valved trocar the tip severed off and went into the patient's eye.The tip was removed and a backup cannula was used with no other issue.The surgery was completed with no injury to the patient.

Brand Name
SYNERGETICS SOFT TIP CANNULA
Common Device Name
SOFT TIP CANNULA
Manufacturer (Section D)
SYNERGETICS
3845 corporate centre dr
o''fallon MO 63368
MDR Report Key6314596
Report Number0001932402-2017-00001
Device Sequence Number16450407
Product Code HMX
UDI-Device Identifier20841305107902
UDI-Public20841305107902
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/24/2019
Device Model Number30.08.25
Device Lot NumberM0004430
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2017
Initial Report FDA Received Date02/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALCON VALVED TROCAR.